Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 28, 2007, 5:30 PM EDT for Providence County, Rhode Island; Bristol County, Massachusetts. It was in force for 30 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 5:30 PM EDT (21:30 UTC)
- Expired
- Jun 28, 2007, 6:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Bristol County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 15 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:35 PM EDT | TSTM WND DMG | Lincoln, RI | TREES DOWN ON RTE 246 SOUTH |
| Jun 28, 5:40 PM EDT | TSTM WND DMG | Attleboro, MA | NUMEROUS TREES DOWN ON AND RIGHT AROUND THE STONE-E-LEA GOLF COURSE ON COUNTY STREET |
| Jun 28, 5:40 PM EDT | TSTM WND DMG | Attleborough, MA | POWER LINES DOWN ON SOUTH MAIN STREET |
| Jun 28, 5:40 PM EDT | TSTM WND DMG | Attleborough, MA | NUMEROUS TREES DOWN ON AND RIGHT AROUND THE STONE-E-LEA GOLF COURSE ON COUNTY STREET |
| Jun 28, 5:40 PM EDT | TSTM WND DMG | Rehoboth, MA | TREES AND WIRES DOWN ON PARK,WALNUT AND TREMONT STREETS |
| Jun 28, 5:40 PM EDT | TSTM WND GST 0 | Rehoboth, MA | 71 MPH GUST |
| Jun 28, 5:40 PM EDT | TSTM WND GST 71 | Rehoboth, MA | 71 MPH GUST |
| Jun 28, 5:46 PM EDT | TSTM WND DMG | Seekonk, MA | 3 INCH BRANCH DOWN ON WOODLAND AVE |
| Jun 28, 5:55 PM EDT | TSTM WND DMG | Taunton, MA | WIRES DOWN ON DIGHTON AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:54 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 282130
SVRBOX
MAC005-RIC007-282200-
/O.NEW.KBOX.SV.W.0069.070628T2130Z-070628T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...
NORTHERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...TAUNTON...NORTH ATTLEBOROUGH...
ATTLEBOROUGH...
* UNTIL 600 PM EDT
* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CENTRAL FALLS...OR ABOUT NEAR NORTH ATTLEBOROUGH...AND MOVING EAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH ATTLEBOROUGH BY 535 PM EDT...
ATTLEBOROUGH AND 8 MILES NORTH OF SEEKONK BY 540 PM EDT...
6 MILES NORTH OF REHOBOTH BY 545 PM EDT...
TAUNTON...BERKLEY...RAYNHAM AND FREETOWN BY 600 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4189 7155 4201 7153 4199 7138 4198 7138
4198 7135 4194 7100 4192 7099 4172 7110
$$
MLE2 follow-up statements
000
WWUS51 KBOX 282143
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT THU JUN 28 2007
MAC005-RIC007-282200-
/O.CON.KBOX.SV.W.0069.000000T0000Z-070628T2200Z/
BRISTOL MA-PROVIDENCE RI-
543 PM EDT THU JUN 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...AND EAST
CENTRAL PROVIDENCE COUNTY IN RHODE ISLAND...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF CENTRAL
FALLS TO ATTLEBOROUGH...OR ALONG A LINE EXTENDING FROM WOONSOCKET TO
ATTLEBOROUGH...MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
REHOBOTH BY 550 PM EDT...
ATTLEBOROUGH BY 555 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4187 7141 4197 7149 4197 7122 4196 7121
4197 7120 4196 7118 4182 7121
$$
MLE000
WWUS51 KBOX 282200
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
600 PM EDT THU JUN 28 2007
MAC005-RIC007-282210-
/O.EXP.KBOX.SV.W.0069.000000T0000Z-070628T2200Z/
BRISTOL MA-PROVIDENCE RI-
600 PM EDT THU JUN 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS...AND EAST CENTRAL PROVIDENCE COUNTY IN RHODE
ISLAND EXPIRES AT 600 PM EDT...
THE STORM HAS WEAKNED TO BELOW SEVERE LIMITS...THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WIND GUSTS UP TO 45 MPH ALONG
WITH SMALL HAIL AND TORRENTIAL DOWNPOURS WILL STILL BE POSSIBLE
THROUGH 630 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4187 7141 4197 7149 4197 7122 4196 7121
4197 7120 4196 7118 4182 7121
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:58 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 28, 4:58 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 458 PM EDT THU JUN 28 2007 .SYNOPSIS... A COLD FRONT MOVING THROUGH THE REGION THIS EVENING WILL BE ACCOMPANIED BY SCATTERED STRONG TO SEVERE THUNDERSTORMS...MAINLY SOUTH OF THE MASSACHUSETTS TURNPIKE. OTHERWISE...MUCH COOLER WEATHER WILL MOVE INTO THE REGION FROM FRIDAY INTO EARLY NEXT WEEK. UNSETTLED WEATHER MAY RETURN BY THE MIDDLE OF NEXT WEEK...BUT TIMING AND DURATION IS HIGHLY UNCERTAIN. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... DAMAGE S OXFORD ABOUT 20 MIN PH POLE DOWN AND BRAQNCHES 12 INCHES IN DIAMATER DOWN. LSR SHORTLY. RADAR TELLS THE STORY ON ALL THAT HAS BEEN WRITTEN. WE WILL TRIM THE WATCH PROBABLY AROUND 530 PM IN NRN ORH COUNTY...NW MIDDLESEX AND HILLSBOROUGH COUNTIES. MOST OF THE ACTION IS S OF THE MASS PIKE AND WILL GROW PER CFP STRENGTHENING MA/CT BORDER TO JUST S OF BOS. AS YOU ALL KNOW...VERY UNSTABLE THERE. ACTIVITY WILL WEAKEN STEADILY SHORTLY AFTER SUNSET AND AS FRONT SETTLES SWD TO THE S COAST. HWO HAS OUR INTENTIONS FAIRLY WELL STATED. BOSTON HARTFORD PROVIDENCE AND MANCHESTER ALL OFFICIALLY A 3 DAY HEAT WAVE...3 CONSEC DAYS OF 90 OR HIGHER. HI AT 4PM STILL LOW-MID 90S MHT-CEF SEWD TO JUST INSIDE THE S COAST. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/... THE MAIN FOCUS FOR THIS ACTIVITY SHIFTS TO THE SOUTH COAST BETWEEN 00Z AND 06Z THIS EVENING THEN OFFSHORE OVERNIGHT. COOLER AND DRIER AIR WILL THEN GRADUALLY INFILTRATE THE REGION. HIGH CLOUD COVER OVERNIGHT PER GFS TSEC THEN BECOMES SUNNY FRIDAY. AN AIR QUALITY ALERT CONTINUES FOR ALL OF RHODE ISLAND UNTIL 8PM TODAY. PLEASE REFER TO THE LATEST AQABOX STATEMENT. FCST FRIDAY IS PRIMARILY GFS. WE DID QUICK CHECKS OF RGEM/GGEM/UKMET/ECMWF FOR THIS ASSESSMENT WHICH IS SEVERAL DAYS CONTINUITY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... MOSTLY CLEAR SKIES ARE EXPECTED FRIDAY NIGHT. GUIDANCE NUMBERS LOOK REASONABLE AND WE EXPECT LOWS MAINLY IN THE 50S...WITH LOWER 60S IN THE URBAN HEAT ISLAND OF BOSTON. SKIES WILL START OUT SUNNY SATURDAY MORNING...BUT WE SHOULD SEE SKIES BECOME PARTLY CLOUDY WITH SOME DIURNAL CUMULUS DEVELOPING DURING THE AFTERNOON. GUIDANCE NUMBERS LOOK GOOD AND WE EXPECT HIGHS TO RANGE FROM THE UPPER 70S TO AROUND 80. LATE SATURDAY AFTERNOON AND EVENING A STRONG SHORTWAVE WILL DROP DOWN IN NORTHWEST FLOW ALOFT. LOW LEVEL MOISTURE WILL BE LACKING...BUT COLD AIR ALOFT WITH 500 MB TEMPERATURES DROPPING TO BETWEEN -16C AND -20C MAY STEEPEN LAPSE RATES ENOUGH TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS LATE IN THE AFTERNOON/EVENING. WILL RUN WITH 15 TO 30 POPS FOR A FEW HOURS DURING THE LATE AFTERNOON/EARLY EVENING TO COVER THIS POTENTIAL. BEST CHANCE WILL BE IN SOUTHERN NH...CLOSEST TO THE COLD POOL. EITHER WAY...THE AREAL COVERAGE AND DURATION OF THE ACTIVITY WILL BE LIMITED. OTHERWISE...SKIES SHOULD BECOME MOSTLY CLEAR LATER SATURDAY EVENING AS LOW TEMPERATURES FALL MAINLY INTO THE 50S. SUNDAY LOOKS TO BE A PARTLY TO MOSTLY SUNNY AND BEAUTIFUL DAY. WITH DEEP NORTHEAST TROUGH FOR THIS TIME OF YEAR...HIGHS SHOULD MAINLY BE IN THE LOWER TO MID 70S...WITH HIGHS ONLY REACHING INTO THE UPPER 60S ACROSS THE HIGHER TERRAIN. WILL INSERT A 15 TO 20 POP FOR A FEW HOURS DURING THE LATER AFTERNOON/EVENING IN CASE AN ISOLATED SHOWER OR THUNDERSTORM POPS UP AS ITS QUITE COLD ALOFT. EITHER WAY THOUGH...MOST LOCATIONS SHOULD REMAIN DRY. OUR STRING OF NICE WEATHER SHOULD CONTINUE INTO MONDAY. SKIES SHOULD BE PARTLY TO MOSTLY SUNNY WITH HIGHS IN THE 70S WITH COOL NORTHWEST FLOW ALOFT FOR THIS TIME OF YEAR. THE FORECAST BECOMES MORE UNCERTAIN IN THE TUESDAY THROUGH THURSDAY PORTION OF THE FORECAST. THE GFS MODEL SEEMS A BIT FAST IN BRINING IN PRECIPITATION TO OUR REGION MONDAY NIGHT AND TUESDAY MORNING...WHEN COMPARING IT TO THE UKMET/CANADIAN/ECMWF. FOR NOW WE WILL HOLD OFF ON CHANCE POPS UNTIL THE TUESDAY NIGHT THROUGH THURSDAY TIME FRAME. CONSIDERABLE UNCERTAINTY ON TIMING OF THE PRECIPITATION BUT WE DO NOT EXPECT A WASHOUT OVER THIS TIME AND IT MAY BE RAIN FREE FOR THE VAST MAJORITY OF THE TIME. AS FOR HIGH TEMPERATURES...THINK HIGHS WILL MAINLY BE IN THE 70S TUESDAY AND WEDNESDAY BUT MUCH OF THE REGION MAY BE BACK INTO THE 80S BY THURSDAY. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... PLS SEE TAFS FOR DETAILS ON THUNDER THIS EVE. OTRW VFR THRU FRIDAY. LIFR ST/FOG FLIRTS WITH HYA AND TAF THROUGH ABOUT 06Z TONIGHT. REGARDING CONCERN FOR THUNDER BTWN BOS-ALB... MOST OF IT SHOULD BE ALONG AND S OF MASS TURNPIKE THE REMAINDER OF THIS AFTN. BIG DELAYS ANTICIPATED ANY FLIGHTS TO NYC THROUGH 10 PM. OUTLOOK FROM FRIDAY NIGHT THROUGH TUESDAY: WE EXPECT MAINLY VFR CONDITIONS OVER THIS TIME. THERE COULD BE VERY BRIEF MVFR CONDITIONS LATE SATURDAY AFTERNOON AND EVENING IN ANY ISOLATED TO SCATTERED SHOWERS THAT DEVELOP. && .MARINE... IN THE SHORTER TERM...SCA ONLY FOR THE OUTER WATERS NOW. OTRW GUSTY TSTMS THIS EVE...PRIMARILY NARRAGANSETT BAY TO THE RI COASTAL WATERS AND SECONDARILY IN THE SE NEW ENGLAND COASTAL WATERS. IN THE LONG TERM...NO HEADLINES ARE ANTICIPATED ACROSS OUR WATERS FROM FRIDAY NIGHT THROUGH EARLY NEXT WEEK. THERE IS THE POTENTIAL OF LOW 20 KNOT WIND GUSTS NEAR SHORE SATURDAY AFTERNOON WITH EXCELLENT MIXING OVER LAND. THERE ALSO IS THE POTENTIAL FOR SOME ISOLATED CONVECTION TO MAKES ITS WAY OUT OVER THE WATERS LATE SATURDAY AFTERNOON/EVENING. && .CLIMATE... RECORD REPORTS HAVE BEEN ISSUED FOR BOS, MQE, PVD, BDL FOR 6/27. SUMMARY... BOSTON...TIED RECORD MAXIMUM 96...RECORD HIGH MINIMUM 76. BLUE HILLS OBSERVATORY...RECORD MAXIMUM 94...RECORD HIGH MINIMUM 73. PROVIDENCE...TIED HIGH MINIMUM 72. HARTFORD...TIED HIGH MINIMUM 72. PLEASE REFER TO THE LATEST RER(BOS,BDL,PVD) PRODUCTS FOR THE DETAILS. THE FIRST OFFICIAL HEAT WAVE OF THE YEAR (6/26-6/28 2007?) IS WITHIN REACH AT BOSTON, PROVIDENCE HARTFORD, THE BLUE HILLS OBSERVATORY AND SEVERAL OTHER LOCATIONS DEPENDING ON WHETHER THE MERCURY EQUALS OR EXCEEDS 90 DEGREES TODAY. THE LAST RECENT EXTENDED HEAT WAVE ENDED MOST LOCATIONS AUGUST 2 2006. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR ANZ254-255. && SYNOPSIS...FRANK NEAR TERM...DRAG SHORT TERM...DRAG/STRAUSS LONG TERM...FRANK AVIATION...DRAG/FRANK MARINE...DRAG/FRANK CLIMATE...
Hazardous weather outlook, Jun 28, 4:11 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EDT THU JUN 28 2007 MAZ002-003-008-010-022>024-NHZ011-292015- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH- 411 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY ACROSS SOUTHERN NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CTZ002>004-MAZ004>007-009-011>021-026-NHZ012-015-RIZ001>008-292015- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 411 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AN AIR QUALITY ALERT REMAINS IN EFFECT FOR ALL OF RHODE ISLAND UNTIL 8PM TODAY. SCATTERED THUNDERSTORMS OCCURRING IN SOUTHERN AND EASTERN MASSACHUSETTS...RHODE ISLAND AND CONNECTICUT WILL END FROM NORTHWEST TO SOUTHEAST EARLY THIS EVENING. THUNDERSTORMS WILL BRING VERY HEAVY DOWNPOURS WHICH MAY TRAIN OVER SPECIFIC LOCATIONS IN CONNECTICUT....RHODE ISLAND AND FAR SOUTHEAST MASSACHUSETTS. THIS MAY RESULT IN A FLOOD ADVISORY SCENARIO ESPECIALLY ACROSS LOW LYING SECTIONS...URBAN CENTERS AND SMALL STREAMS. ACTIVITY SHOULD END IN THE WORCESTER AREA AROUND 630 PM... IN BOSTON AROUND 730 PM AND IN THE REMAINDER OF CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS BETWEEN 8 PM AND 10 PM. THUNDERSTORMS WILL ALSO CONTAIN FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING THIS AFTERNOON AND EARLY EVENING...ESPECIALLY FROM HARTFORD TO PROVIDENCE AND PLYMOUTH SOUTHWARD. THUNDERSTORMS ARE NOT LIKELY IN HILLSBOROUGH COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED OR SCATTERED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY ACROSS SOUTHERN NEW HAMPSHIRE AND NORTHERN MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS AT THIS TIME IN THE WATCH AREA. ANZ231>235-254-255-292015- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 411 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF LIFE THREATENING RIP CURRENTS THE REMAINDER OF THIS AFTERNOON ALONG THE OCEAN EXPOSED SOUTH COASTAL SECTIONS OF MASSACHUSETTS AND RHODE ISLAND. THUNDERSTORMS MAY BRING HEAVY DOWNPOURS... FREQUENT LIGHTNING...GUSTY WINDS TO 35 KNOTS AND HAIL ACROSS THE COASTAL WATERS BETWEEN 430 PM AND 1030 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG THE SOUTH COAST OF RHODE ISLAND AND MASSACHUSETTS THIS EVENING. ANZ230-236-237-250-292015- BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 411 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF LIFE THREATENING RIP CURRENTS THIS AFTERNOON ALONG THE OCEAN EXPOSED SOUTH COASTAL SECTIONS OF MASSACHUSETTS AND RHODE ISLAND. THUNDERSTORMS MAY BRING HEAVY DOWNPOURS... FREQUENT LIGHTNING...GUSTY WINDS AND HAIL ACROSS THE COASTAL WATERS THROUGH 8 PM BETWEEN BOSTON AND PLYMOUTH AND OVER NARRAGANSETT BAY BETWEEN NOW AND 930 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DRAG/FRANK
In the hours before
Special weather statement, Jun 28, 3:45 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 345 PM EDT THU JUN 28 2007 MAZ018-019-282015- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 345 PM EDT THU JUN 28 2007 AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ABOUT 10 MILES EAST OF TAUNTON...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...PLYMPTON BY 350 PM EDT...CARVER BY 400 PM EDT...PLYMOUTH BY 410 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. NOCERA
Special weather statement, Jun 28, 4:01 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EDT THU JUN 28 2007 MAZ012-282030- SOUTHERN WORCESTER MA- 401 PM EDT THU JUN 28 2007 AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES WEST OF CHARLTON...OR ABOUT 15 MILES SOUTHWEST OF WORCESTER...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...OXFORD BY 410 PM EDT...WEBSTER BY 420 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. NOCERA
Special weather statement, Jun 28, 4:44 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 444 PM EDT THU JUN 28 2007 MAZ012-RIZ001-282115- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA- 444 PM EDT THU JUN 28 2007 AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER BURRILLVILLE...OR ABOUT 9 MILES EAST OF PUTNAM...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...GLOCESTER BY 450 PM EDT...NORTH SMITHFIELD AND MILLVILLE BY 510 PM EDT...WOONSOCKET AND CUMBERLAND BY 520 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. NOCERA
Local storm report, Jun 28, 5:04 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
504 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/28/2007 WORCESTER MA AMATEUR RADIO
NUMEROUS LARGE BRANCHES DOWN. ONE TELEPHONE POLE DOWN.
POWER OUTAGES. NUMEROUS 24 TO 36 INCH DIAMETER TREES DOWN
NR RTE 12 FROM OXFORD INTO SOUTH OXFORD.
&&
WDRAGSpecial weather statement, Jun 28, 5:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 514 PM EDT THU JUN 28 2007 MAZ013-017-RIZ001-282145- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-WESTERN NORFOLK MA- 514 PM EDT THU JUN 28 2007 AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A GUST FRONT WITH WIND GUSTS TO 50 MPH AHEAD OF THUNDERSTORMS ALONG A LINE EXTENDING FROM FROM 4 MILES NORTHEAST OF WOONSOCKET TO 4 MILES SOUTHEAST OF CUMBERLAND...MOVING EAST AT 30 MPH. STRONG GUSTY WINDS WILL BE NEAR...PLAINVILLE AND NORTH ATTLEBOROUGH BY 520 PM EDT...ATTLEBOROUGH BY 530 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. NOCERA
Local storm report, Jun 28, 5:22 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
522 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/28/2007 WORCESTER MA TRAINED SPOTTER
MANY LARGE TREES DOWN NEAR THE CENTER OF TOWN...WHEELOCK
AND FAIRLAWN STREETS AND QUOBOUG AVE.
0430 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/28/2007 WORCESTER MA LAW ENFORCEMENT
LOTS OF TREES AND WIRES DOWN CLOSE TO THE TOWN CENTER
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:46 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 44 min |
| Jun 28, 7:33 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence | 57 min |
| Jun 28, 3:48 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 32 min |
| Jun 28, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 47 min |
| Jun 28, 5:21 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jun 28, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Suffolk | 41 min |
| Jun 28, 6:04 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 56 min |
| Jun 28, 6:33 PM EDT | Special Marine Warning | BOX | 87 min | |
| Jun 28, 7:41 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 28, 7:44 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 19 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2007Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.